MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE; FIBREOPTIC LIGHT CABLE

OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE; FIBREOPTIC LIGHT CABLE
Model Number WA03300A
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device evaluation, while using the light cable, the tip of the camera head was found to be scorched.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
Updated: h4, h6, h11 this report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the reported heat generation could not be determined, however, the issue was likely due to the fiber glass sleeve serving as a strain relief became torn due to a high tensile load and bending stress.Due to tearing of the tension relief, the protective hose, the inner hose and/or the metal coil can slip out of the sleeve.If the metal coil slips out, the exposed edge of the sleeve can cause the glass fibers to break, leading to deterioration of the light transmission and heat conduction.The issue is the result of user handling/mishandling due to excessive bending and tensile stress on the light guide cable.Olympus will continue to monitor field performance for this device.

Brand Name
LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE
Common Device Name
FIBREOPTIC LIGHT CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg/de/germany 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg/de/germany
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18932524
Report Number9610773-2024-00767
Device Sequence Number14600335
Product Code HBI
UDI-Device Identifier04042761082297
UDI-Public04042761082297
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberWA03300A
Device Lot Number204W0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown